Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 5, 2006, 2:13 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 5, 2006, 3:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 92 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:28 PM CDT | HAIL 0.75 | Horace, ND | |
| Jun 5, 2:40 PM CDT | TSTM WND DMG | Sabin, MN | NUMEROUS 4 INCH TREE BRANCHES BROKEN OFF. |
| Jun 5, 3:25 PM CDT | TSTM WND DMG | 2 S Rollag, MN | NUMEROUS LARGE BRANCHES AND TREE LIMBS BROKEN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 051913 SVRFGF MNC027-NDC017-052015- /O.NEW.KFGF.SV.W.0035.060605T1913Z-060605T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 213 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN NORTHWEST MINNESOTA SOUTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA THIS INCLUDES THE CITY OF FARGO... * UNTIL 315 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED NEAR HORACE...OR 9 MILES SOUTH OF FARGO...MOVING TO THE EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIARWOOD AT 220 PM CDT SABIN AT 235 PM CDT GLYNDON AT 245 PM CDT DOWNER AT 250 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4696 9699 4665 9691 4666 9620 4696 9622 $$ TFGF
1 follow-up statement
000 WWUS53 KFGF 051940 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 240 PM CDT MON JUN 5 2006 NDC017-051950- /O.CAN.KFGF.SV.W.0035.000000T0000Z-060605T2015Z/ CASS ND- 240 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4711 9680 4666 9671 4666 9620 4712 9622 $$ MNC027-052015- /O.CON.KFGF.SV.W.0035.000000T0000Z-060605T2015Z/ CLAY MN- 240 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CLAY COUNTY... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED NEAR SABIN...OR 12 MILES SOUTHEAST OF FARGO...MOVING TO THE EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BAKER BY 245 PM CDT DOWNER BY 255 PM CDT 7 MILES SOUTH OF MUSKODA BY 305 PM CDT ROLLAG AND 8 MILES SOUTH OF HAWLEY BY 315 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4711 9680 4666 9671 4666 9620 4712 9622 $$ TFGF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:30 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 5, 9:30 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 930 AM CDT MON JUN 5 2006 FORECAST CHALLENGE CONCERNS MAINLY PCPN CHANCES AND TEMPERATURES. BAND OF SHRA AHEAD OF WELL DEFINED CIRCULATION OVER FAR NE MT AND ASSOCIATED SURFACE BOUNDARY IN CENTRAL ND WORKING INTO FAR WESTERN FA. LIGHTNING STRIKES CONFINED TO CENTRAL SD ATTM. CLOUD COVER TO HAVE SOME AFFECT ON TEMPERATURE RECOVERY HOWEVER ANY BREAKS WILL QUICKLY ALLOW READINGS TO REACH CONVECTIVE TEMPERATURES OF 80 TO 85. AIRMASS WILL BE SUFFICIENTLY UNSTABLE FOR STRONG T DEVELOPMENT BY LATE AFTERNOON AS BOUNDARY REMAINS WEST OF FA. WILL UP POPS TO LIKELY RANGE AS PCPN POTENTIAL LOOKS LIKE A GOOD BET. WITH CLOUD SHIELD MADE SOME SLIGHT TEMPERATURE ADJUSTMENTS DOWNWARD HOWEVER NOT SIGNIFICANT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 5, 7:02 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT MON JUN 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT MON JUN 5 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 5, 1:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
153 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 3 SW PUPOSKY 47.65N 94.95W
06/05/2006 E0.75 INCH BELTRAMI MN PUBLIC
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:38 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 67 min |
| Jun 5, 1:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 63 min |
| Jun 5, 2:58 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 62 min |
| Jun 5, 3:09 PM CDT | Tornado Warning | FGF | Otter Tail | 66 min |
| Jun 5, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 61 min |
| Jun 5, 3:34 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 56 min |
| Jun 5, 3:39 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 51 min |
| Jun 5, 4:11 PM CDT | Tornado Warning | FGF | Otter Tail | 34 min |
| Jun 5, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 61 min |
| Jun 5, 4:35 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 55 min |
| Jun 5, 5:05 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 55 min |
| Jun 5, 5:06 PM CDT | Tornado Warning | FGF | Grant | 39 min |
| Jun 5, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 64 min |
| Jun 5, 5:44 PM CDT | Tornado Warning | FGF | Grant | 18 min |
| Jun 5, 6:07 PM CDT | Severe Thunderstorm Warning | FGF | Griggs, Nelson, Steele | 53 min |
| Jun 5, 6:13 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 62 min |
| Jun 5, 6:28 PM CDT | Tornado Warning | FGF | Barnes | 43 min |
| Jun 5, 6:33 PM CDT | Tornado Warning | FGF | Nelson | 42 min |
| Jun 5, 6:55 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.